Posted by David Johnson on May 27, 1999 at 18:31:24
I have recently noticed an increasing number of floaters in my "good" eye which have been diagnosed as benign (i.e., there are no signs of retinal detachment, tears, etc.). However, their presence is EXTREMELY annoying and makes reading, etc. virtually impossible now. I am young (in my 30's) and am concerned that what is (at best) an inconvenience now will only get worse as time goes on. After many searches, I have located a URL which proposes a dietary regimen aimed at "dissolving" floaters. I am certainly willing to try this treatment so long as it doesn't pose any significant health risks. I am including a description of the program here as well as the URL. Are there any obvious health risks associated with it?
****COPY OF FLOATER TREATMENT PROGRAM FROM A WWW Site (http://www.creditclean.com/floaters/)
This page is dedicated to all those who have been to the eye doctor and know that the floaters they have are not harmful. For those of you who have no idea what a floater is: It is the small dots and lines that are in the line of vision which can be slighty to very noticible. These are usually nothing more than a troublesome eye problem but can be the warning of a more serious condition. If you have floaters you should be examined by your
eye doctor to rule out any serious problems. We are told these things must be gotten use to and to ignore them. Only those of us who have had or do have floaters would know that these things cannot be ignored as they cause stress throughout daily life. Try reading a book or looking outside on a bright sunny day. It is like the world has become a web of small dots and lines. Things that use to be fun are frustrating and the quality of life is marred with the constant reminder of FLOATERS. Some have found a way to relief...This is not meant to replace the advice of a doctor.
Here is one persons solution and we hope it will help you. Many have tried it and have wrote to tell us that it has helped them tremendously. This information is not medical advice. We always suggest that you see an eye doctor to confirm your floaters are
harmless. Good Luck and let us know how it works for you.
Take the following items DAILY without fail...
1. 10 Apple Pectin Tablets
Take these throughout the day, not all at one time or take 5 in the morning and 5 in the evening. You will notice that your eyes will water more than normal. These tablets are the whole fiber of apples and cannot hurt you unless you of course are allergic to apples. These can be found at most vitamin and health food stores. Read the directions on the bottle and add a few to the recommended doses as some are stronger than others. The one I take states take up to 10 tablets a day. Apple pectin helps Chelate heavy metals that can circulate through the eyes. Make sure you drink at least one 16 oz glass of water each time you take a dose of the apple pectin.
Take as directed on the label and on an empty stomach. Do not take this with milk. To help effectiveness take 50 mg vitamin B6 and 100 mg vitamin C to help absorption. This also helps chelate heavy metals.
3. Oxy-5000 Forte
Take as directed on label. This is a potent nutritional antioxidant for health and stress that destroys free radicals.
4. Vitamin A
50,000 IU daily, this can be taken as beta carotene which is much safer to use as you can take too much vitamin A. If you are pregnant do not take more than 10,000 IU per day. This vitamin is needed for all eye disorders and those who are noticing night blindness may benefit from this as well.
5. Take a good Multivitamin with antioxidants
Usually this is only one a day and will help fill what ever vitamin deficiency you may have. Check to make sure you are not over taking vitamin A.
6. Drink lots of water with all the above vitamins you should be drinking at least eight 8oz glasses of water a day.
We are not giving medical advice and are not doctors. This remedy has helped several people completely get rid of floaters. In some cases this has lightened floaters to the point
of forgetting about them. We hope this will help you and if it does please bookmark this page and come back to tell us your results. The normal time span for the above vitamins to work is between 2 days and 2 weeks so the results are quick. You will first start to notice that the floaters are lighter. Your
sensitivity to light is less noticeable. Then the floaters either disappear completely or fade to almost nothing. One important note here is if you stop taking all the above vitamins the floaters usually come right back . Some may have to take these ingredients for the rest of their life. The positive side is that you are not taking drugs and you are not going through
surgery and it is a small price to pay to see again.
NOTE: It is normal to see a few floaters at times, but if you suddenly see a large number of them, consult an ophthalmologist. This may be a sign of developing retinal detachment. Delaying treatment can result in a detached retina requiring lengthy surgery.
Posted by HFHS MD - NI on May 27, 1999 at 18:37:44
I would be very suspicious about this regimen supposedly "dissolving floaters". There has been NO Clinical Study to even hint at this. People with floaters tend to get used to them but some people continue to notice them and feel uncomfortable.
It is important to keep follow-up with your ophthalmologist to detect any early retinal problems.
In summary, I think this will be an unnecessary and costly treatment which will probably have no effect except that of a placebo.
HFHS MD - NI
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.